×

The use of Adomian decomposition method for solving problems in calculus of variations. (English) Zbl 1200.65050

Summary: In this paper, a numerical method is presented for finding the solution of some variational problems. The main objective is to find the solution of an ordinary differential equation which arises from the variational problem. This work is done using Adomian decomposition method which is a powerful tool for solving large amount of problems. In this approach, the solution is found in the form of a convergent power series with easily computed components. To show the efficiency of the method, numerical results are presented.

MSC:

65K10 Numerical optimization and variational techniques
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] G. Adomian, “A new approach to the heat equation-an application of the decomposition method,” Journal of Mathematical Analysis and Applications, vol. 113, no. 1, pp. 202-209, 1986. · Zbl 0606.35037
[2] G. Adomian, “Modification of the decomposition approach to the heat equation,” Journal of Mathematical Analysis and Applications, vol. 124, no. 1, pp. 290-291, 1987. · Zbl 0693.35068
[3] G. Adomian, “A review of the decomposition method in applied mathematics,” Journal of Mathematical Analysis and Applications, vol. 135, no. 2, pp. 501-544, 1988. · Zbl 0671.34053
[4] G. Adomian, Nonlinear Stochastic Systems Theory and Applications to Physics, vol. 46 of Mathematics and Its Applications, Kluwer Academic, Dordrecht, 1989. · Zbl 0659.93003
[5] G. Adomian, “Solving frontier problems modelled by nonlinear partial differential equations,” Computers & Mathematics with Applications, vol. 22, no. 8, pp. 91-94, 1991. · Zbl 0767.35016
[6] G. Adomian, Solving Frontier Problems of Physics: The Decomposition Method, vol. 60 of Fundamental Theories of Physics, Kluwer Academic, Dordrecht, 1994. · Zbl 0802.65122
[7] G. Adomian and R. Rach, “Solution of nonlinear ordinary and partial differential equations of physics,” Journal of Mathematical and Physical Sciences, vol. 25, no. 5-6, pp. 703-718 (1993), 1991. · Zbl 0792.34006
[8] E. Babolian, J. Biazar, and A. R. Vahidi, “The decomposition method applied to systems of Fredholm integral equations of the second kind,” Applied Mathematics and Computation, vol. 148, no. 2, pp. 443-452, 2004. · Zbl 1042.65104
[9] R. Y. Chang and M. L. Wang, “Shifted Legendre direct method for variational problems,” Journal of Optimization Theory and Applications, vol. 39, no. 2, pp. 299-307, 1983. · Zbl 0481.49004
[10] C. F. Chen and C. H. Hsiao, “A Walsh series direct method for solving variational problems,” Journal of the Franklin Institute, vol. 300, no. 4, pp. 265-280, 1975. · Zbl 0339.49017
[11] Y. Cherruault, “Convergence of Adomian/s method,” Mathematical and Computer Modelling, vol. 14, pp. 83-86, 1990. · Zbl 0728.65056
[12] M. Dehghan, “Application of the Adomian decomposition method for two-dimensional parabolic equation subject to nonstandard boundary specifications,” Applied Mathematics and Computation, vol. 157, no. 2, pp. 549-560, 2004. · Zbl 1054.65105
[13] M. Dehghan, “The solution of a nonclassic problem for one-dimensional hyperbolic equation using the decomposition procedure,” International Journal of Computer Mathematics, vol. 81, no. 8, pp. 979-989, 2004. · Zbl 1056.65099
[14] M. Dehghan, “The use of Adomian decomposition method for solving the one-dimensional parabolic equation with non-local boundary specifications,” International Journal of Computer Mathematics, vol. 81, no. 1, pp. 25-34, 2004. · Zbl 1047.65089
[15] P. Dyer and S. R. McReynolds, The Computation and Theory of Optimal Control, vol. 65 of Mathematics in Science and Engineering, Academic Press, New York, 1970. · Zbl 0256.49002
[16] L. Elsgolts, Differential Equations and the Calculus of Variations, Mir, Moscow, 1977, translated from the Russian by G. Yankovsky.
[17] I. M. Gelfand and S. V. Fomin, Calculus of Variations, revised English edition translated and edited by R. A. Silverman, Prentice-Hall, New Jersey, 1963. · Zbl 0127.05402
[18] I. R. Horng and J. H. Chou, “Shifted Chebyshev direct method for solving variational problems,” International Journal of Systems Science, vol. 16, no. 7, pp. 855-861, 1985. · Zbl 0568.49019
[19] C. Hwang and Y. P. Shih, “Laguerre series direct method for variational problems,” Journal of Optimization Theory and Applications, vol. 39, no. 1, pp. 143-149, 1983. · Zbl 0481.49005
[20] N. Ngarhasta, B. Some, K. Abbaoui, and Y. Cherruault, “New numerical study of Adomian method applied to a diffusion model,” Kybernetes, vol. 31, no. 1, pp. 61-75, 2002. · Zbl 1011.65073
[21] M. Razzaghi and M. Razzaghi, “Fourier series direct method for variational problems,” International Journal of Control, vol. 48, no. 3, pp. 887-895, 1988. · Zbl 0651.49012
[22] M. Razzaghi and M. Razzaghi, “Instabilities in the solution of a heat conduction problem using Taylor series and alternative approaches,” Journal of the Franklin Institute, vol. 326, no. 5, pp. 683-690, 1989. · Zbl 0684.34012
[23] M. Tatari and M. Dehghan, “Numerical solution of Laplace equation in a disk using the Adomian decomposition method,” Physica Scripta, vol. 72, no. 5, p. 345, 2005. · Zbl 1128.65311
[24] A.-M. Wazwaz, “A reliable modification of Adomian decomposition method,” Applied Mathematics and Computation, vol. 102, no. 1, pp. 77-86, 1999. · Zbl 0928.65083
[25] A.-M. Wazwaz, “A new algorithm for calculating Adomian polynomials for nonlinear operators,” Applied Mathematics and Computation, vol. 111, no. 1, pp. 53-69, 2000. · Zbl 1023.65108
[26] A.-M. Wazwaz, “Approximate solutions to boundary value problems of higher order by the modified decomposition method,” Computers & Mathematics with Applications, vol. 40, no. 6-7, pp. 679-691, 2000. · Zbl 0959.65090
[27] A.-M. Wazwaz, “The numerical solution of fifth-order boundary value problems by the decomposition method,” Journal of Computational and Applied Mathematics, vol. 136, no. 1-2, pp. 259-270, 2001. · Zbl 0986.65072
[28] A.-M. Wazwaz, “The numerical solution of sixth-order boundary value problems by the modified decomposition method,” Applied Mathematics and Computation, vol. 118, no. 2-3, pp. 311-325, 2001. · Zbl 1023.65074
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.